Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 14, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Apr 11, 2021, 11:05 AM CDT for Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas. It was in force for 58 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2021, 11:05 AM CDT (16:05 UTC)
- Expired
- Apr 13, 2021, 8:37 PM CDT
- In force
- 58 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Mississippi County, AR, Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 33 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Osceola (OSGA4).
- Action stage
- 24 ft
- Minor stage
- 28 ft
- Moderate stage
- 31 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
837
WGUS84 KMEG 111605 RRA
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1105 AM CDT Sun Apr 11 2021
...The National Weather Service in Memphis has issued a Flood
Advisory for the following rivers in Tennessee...Arkansas...
Mississippi River at Osceola
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
ARC093-TNC097-167-130415-
/O.NEW.KMEG.FL.Y.0014.210411T1605Z-210422T1200Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1105 AM CDT Sun Apr 11 2021
The National Weather Service in Memphis has issued a
* Flood Advisory for
the Mississippi River at Osceola.
* From this morning to Thursday, April 22.
* At 10:00 AM CDT Sunday the stage was 28.0 feet.
* Action stage is 24.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to fall to 14.3 feet Sunday, May
02.
* Impact...At 28.0 feet, In Tennessee, the settlement south of Cold
Creek Road down from Crawford Road is flooding. Crawford Road West
is flooding. The Reach-Coker Slough hunting camp is flooding along
Nix Road. Grammer Road is flooded at Jones Slough. Much of the
Lauderdale south bottom is under water. Homesteads and camps on
Cash Road are cutoff. Sections of Crane Road are cutoff on Island
35. In Arkansas, Mississippi County Road 903 north of O'Donnell
Bend is flooded at places.
&&
LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
3539 9025
$$
WOODALL5 follow-up statements
274
WGUS84 KMEG 120122
FLSMEG
Flood Advisory
National Weather Service Memphis TN
822 PM CDT Sun Apr 11 2021
...The Flood Advisory continues for the following rivers in
Tennessee...Arkansas...
Mississippi River at Osceola
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
ARC093-TNC097-167-131330-
/O.CON.KMEG.FL.Y.0014.000000T0000Z-210422T1200Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
822 PM CDT Sun Apr 11 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Mississippi River at Osceola.
* Until Thursday, April 22.
* At 8:00 PM CDT Sunday the stage was 27.3 feet.
* Action stage is 24.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to fall to 14.2 feet Sunday, May
02.
* Impact...At 27.0 feet, In Arkansas, high water interferes with
grain barge loading at the terminal at Osceola. Backwater is
touching most of the levee just north of Osceola on north past
Mississippi County Arkansas Road 330 in the Barfield Point
vicinity. Mississippi County Arkansas Road 430 is flooded across
from Tellier Island. In Tennessee, Crutcher Lake Road is flooded
north of Cold Creek. The Mississippi River is over its banks
northeast of Open Lake. Backwater has reached Bee Lake.
&&
LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
3539 9025
$$
mm617
WGUS84 KMEG 121506
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1006 AM CDT Mon Apr 12 2021
...The Flood Advisory continues for the following rivers in
Tennessee...Arkansas...
Mississippi River at Osceola
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
ARC093-TNC097-167-140315-
/O.EXT.KMEG.FL.Y.0014.000000T0000Z-210415T1800Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1006 AM CDT Mon Apr 12 2021
...The Flood Advisory is now in effect until early Thursday
afternoon...
The Flood Advisory continues for
the Mississippi River at Osceola.
* Until Thursday afternoon.
* At 9:00 AM CDT Monday the stage was 26.4 feet.
* Action stage is 24.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to fall to 13.9 feet Monday, May
03.
* Impact...At 26.0 feet, In Tennessee, Crutcher Lake Road is
flooding near Cold Creek. Cold creek is going over its south bank
onto resort lots just east of Crutcher Lake Road. Water from the
Lower Forked Deer River is backing into Open Lake. Cold Creek is
now flowing south out of Open Lake. Jones Slough is about to back
north over Grammer Road. Adams Slough has flooded Sam Taylor Road.
Many sloughs are beginning to flood fields. Brandywine Camp begins
to go under water.
&&
LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
3539 9025
$$577
WGUS84 KMEG 130109
FLSMEG
Flood Advisory
National Weather Service Memphis TN
809 PM CDT Mon Apr 12 2021
...The Flood Advisory continues for the following rivers in
Tennessee...Arkansas...
Mississippi River at Osceola
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
ARC093-TNC097-167-141315-
/O.CON.KMEG.FL.Y.0014.000000T0000Z-210415T1800Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
809 PM CDT Mon Apr 12 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Mississippi River at Osceola.
* Until Thursday afternoon.
* At 7:00 PM CDT Monday the stage was 25.7 feet.
* Action stage is 24.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to fall to 13.8 feet Monday, May
03.
* Impact...At 26.0 feet, In Tennessee, Crutcher Lake Road is
flooding near Cold Creek. Cold creek is going over its south bank
onto resort lots just east of Crutcher Lake Road. Water from the
Lower Forked Deer River is backing into Open Lake. Cold Creek is
now flowing south out of Open Lake. Jones Slough is about to back
north over Grammer Road. Adams Slough has flooded Sam Taylor Road.
Many sloughs are beginning to flood fields. Brandywine Camp begins
to go under water.
&&
LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
3539 9025
$$769
WGUS84 KMEG 131709
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1209 PM CDT Tue Apr 13 2021
...The Flood Advisory is extended for the following rivers in
Tennessee...Arkansas...
Mississippi River at Osceola
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
ARC093-TNC097-167-150515-
/O.EXT.KMEG.FL.Y.0014.000000T0000Z-210416T0000Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1209 PM CDT Tue Apr 13 2021
...The Flood Advisory is now in effect until Thursday evening...
The Flood Advisory continues for
the Mississippi River at Osceola.
* Until Thursday evening.
* At 11:00 AM CDT Tuesday the stage was 24.8 feet.
* Action stage is 24.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will rise to 24.9 feet this afternoon. It
will then fall to 23.6 feet and begin rising again early Friday
morning. It will rise to 24.2 feet Monday morning. It will then
fall again and remain below flood stage.
* Impact...At 25.0 feet, In Tennessee, Cold creek has backed to near
Sunk Lake Road. Fields and food plots south of Fulton are
flooding. Fields west of John Tully State Wildlife Management Area
are beginning to flood. In Arkansas, Mississippi County Roads
inside the levee east of Luxora and south of Rosa are being
flooded by Mill Bayou.
&&
LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
3539 9025
$$745
WGUS84 KMEG 140137
FLSMEG
Flood Advisory
National Weather Service Memphis TN
837 PM CDT Tue Apr 13 2021
...The Flood Advisory is cancelled for the following rivers in
Tennessee...Arkansas...
Mississippi River at Osceola
ARC093-TNC097-167-140245-
/O.CAN.KMEG.FL.Y.0014.000000T0000Z-210414T0137Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
837 PM CDT Tue Apr 13 2021
...The Flood Advisory for the Mississippi River at Osceola has been
cancelled...
The Flood Advisory is cancelled for
the Mississippi River at Osceola.
* At 8:00 PM CDT Tuesday the stage was 24.4 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will continue to fluctuate around 24.00 for
the next several days.
&&
LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
3539 9025
$$
mmWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 11, 6:27 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Apr 11, 6:27 AM CDT, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Memphis TN 627 AM CDT Sun Apr 11 2021 .UPDATE... Updated for 12z Aviation Discussion && .PREV DISCUSSION... /issued 301 AM CDT Sun Apr 11 2021/ DISCUSSION... The occluded upper low over the Midwest will continue to slowly fill as it inches eastward over the next 48 hours. The next shortwave trough will follow on its heels, diving southeast across the Northern Plains today, eventually closing off into a broad, zonally oriented trough axis across the northern CONUS early next week. The pattern will remain somewhat stable for a few days given the large, blocking over eastern Canada, but this ridge will eventually break down by midweek as the pattern shifts. A ridge will build over the west with an associated trough in the east, representative of a the positive phase of the Pacific/North American teleconnection pattern. So what does all of that mean for the Mid-South? Today's weather will be fantastic (at least by this forecaster's standards). We'll see a lot of sun and temperatures in the low to mid 70s. The only negative will be west winds at 10-20 mph, with gusts to 25 mph at times. We also won't be quite as cool overnight with low temperatures primarily in the lower 50s. A weak cold front will dip into the Mid-South on Monday, providing an eventual wind shift. However, we'll see good warming ahead of this front. Highs will warm into the upper 70s and lower 80s in the warm sector (mainly south of I-40). There is a potential for higher readings as the NBM 50th percentile is calling for temperatures of 85+ in the Tupelo vicinity. As this front moves very slowly to the south on Monday night, a few of the global models (as well as the NAM) are hinting at some very light QPF, mainly along/north of Interstate 40. There is modest frontogenesis in the 850-700 mb layer and isentropic ascent at 295/300K. It wouldn't surprise me to see a few light showers, but anything that falls will remain rather light. Should any showers form, they could linger into Tuesday morning, so slight chance PoPs were included. Otherwise, expect generally dry weather with temperatures near climatology. Another cold front move across the Mid-South around midweek, providing a greater opportunity for measurable precipitation on Wednesday. This front is is expected to knock high temperatures back into the 65-70F range for a few days with overnight lows in the mid 40s to lower 50s. We do anticipate a dry period Thursday and Friday given weak shortwave ridging aloft and precipitable water no higher than climatology. Rain chances do begin to creep upward by the weekend, but confidence is low given the ensemble spread and inconsistent handling of the synoptic pattern and PoPs are capped at 30%. MJ && .AVIATION... /12z TAFs/ VFR conditions will persist through the TAF period. GOES Nighttime Microphysics RGB shows some high and mid-level clouds associated with an occluded upper level swinging through. These clouds will move east later this morning providing clear skies through the remainder of the period. Westerly winds will pick up again this afternoon 10-12kts with gusts nearing 22kts. Winds will diminish by or shortly after 00z. 17 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 11, 4:11 AM CDT, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 411 AM CDT Sun Apr 11 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-121100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 411 AM CDT Sun Apr 11 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. MJ
In the hours before
Local storm report, Apr 11, 7:30 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
730 AM CDT SUN APR 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG 6 SSW OKOLONA 33.92N 88.78W
04/09/2021 CHICKASAW MS NEWSPAPER
TREE FELL ON A HOME ON COUNTY ROAD 411 SOUTH OF OKOLONA
CAUSING MAJOR DAMAGE TO THE RESIDENCE.
&&
MJLocal storm report, Apr 11, 7:33 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
733 AM CDT SUN APR 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG HOULKA 34.03N 89.02W
04/09/2021 CHICKASAW MS NEWSPAPER
A METAL SHED WAS DESTROYED ON COUNTY ROAD 17 IN HOULKA.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:48 PM CDT | River Flood Advisory | MEG | Decatur, Hardin | 44 hr |
Nearby
River Flood Advisories in Tennessee, 2021River Flood Advisories in Arkansas, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.